Improved double kernel local linear quantile regression

Jones, M C and Yu, Keming (2007). Improved double kernel local linear quantile regression. Statistical Modelling, 7(4) pp. 377–389.

DOI: https://doi.org/10.1177/1471082X0700700407

Abstract

As sample quantiles can be obtained as maximum likelihood estimates of location parameters in suitable asymmetric Laplace distributions, so kernel estimates of quantiles can be obtained as maximum likelihood estimates of location parameters in a general class of distributions with simple exponential tails. In this paper, this observation is applied to kernel quantile regression. In doing so, a new double kernel local linear quantile regression estimator is obtained which proves to be consistently superior in performance to the earlier double kernel local linear quantile regression estimator proposed by the authors. It is also straightforward to compute and more readily affords a first derivative estimate. An alternative method of selection for one of the two bandwidths involved also arises naturally but proves not to be so consistently successful.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations